question-icon

Suggest ways to wean off Suboxone

default
Posted on Tue, 24 May 2016
Question: is it true what I read from some people that you can get off suboxone be tapering off..say like going from 8mg, then to 4 mg, then 2 and then .5? I am trying to cut back after 2 years. I was in the H for 2 months after being hit by a pick up truck. I was on morphine and stronger drugs while in H but after I got out I was given oxys, percs, etc. I just want OFF these subs!


I don't recall giving my email!! it is YYYY@YYYY or YYYY@gmail. please reply to both. thank you!
doctor
Answered by Dr. Ivo Ditah (1 hour later)
Brief Answer:
Yes, that's the best way to get off suboxone!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this accident you had. Abrupt discontinuation of suboxone will lead to withdrawal symptoms. This is a reason why tapering off by reducing the dosage progressively is the best approach. Like you've mentioned, it's better to be off these drugs if possible as they are habit forming. Give it a try and let's see how it works for you.

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah (44 hours later)
how many mgs do you advise per day? and how long do you think I should stay on them? no cold turkey, correct? I just read about horror stories what people go thru. right now I am prescribed 1 and 1/2 per day. I take about 1/2 now. I would like to get down to a quarter and then an 8th. how do I do this, dr?

thanks for your reply!

best,

also I did not mention that my husband passed away 6 months ago at the age of 59 due to cancer. I am severely depressed and have so much anxiety. I barely leave the house. I am a shell of the person I used to be!! I was not responding well to the anti depressant Zoloft, so my dr just changed it to Effexor which I got from the pharmacy today. I also take xanex for anxiety when needed, but only when I have a panic attack. I also have XXXXXXX drinking too much..like 4 glasses of wine a day. I know this is wrong, but it is the only way I feel better. I also lost my health insurance in November as I simply can't afford it anymore. I am not working. I am so sorry to tell you all this, but no dr seems to care. I sometimes feel that I just can't go on..but I would never do something stupid because of my mom. she has been my rock and she is 85! I just want off these subs and then hopefully the anti d. I just want to go out again and feel like a normal person! I appreciate any insight you can give me, Dr.

Thanks!
doctor
Answered by Dr. Ivo Ditah (3 hours later)
Brief Answer:
Am so sorry for your loss. May you know no more pain!

Detailed Answer:
HI,

Am so sorry for al you said. I understand what it takes to share personal stories of this nature. I pray that you get the strength to overcome al these challenges.

1. The schedule of reducing progressively from 1/2 through 1/4 and 1/8 before quitting is best. Do it and if you witness any symptoms in the course of doing so, report for evaluation and prompt intervention.

2. Your loss is enormous. Ask yourself if your husband would have been happy seeing you in this state. If this is not true, then do him justice by fighting your way back to the top. This is irreversible and allowing this to weigh on you this much isn't making it any better. Please, get up and be determined again. Slow down on alcohol as this can serious damage the liver.

Do well to keep me posted with your progress. Again, accept my sincere heartfelt condolences.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah (19 hours later)
thank you for your reply, Dr! your advice is good and I will let you know how the new anti dep works and also how much subs I take. I will def cut back on the wine. you are right, my husband would not want me to be like this. the one thing tho, I have to tell you is that the day before he passed away, he woke up as I was sitting next to him, as he was in and out b/c of the heavy drugs they had him on for the pain. he said "I hate you!" I said "you hate me! ..why? then he drifted off again. I waited about an hour and I was leaving to go home and see him in the morning, but as I was walking out the door he yelled..hey! hey! and I went back to him and then he put up his lips, as to give me a kiss, which we did. that was the last time I saw him. Dr. I think he was saying good bye, but I just wish he hadn't said the hate stuff. I know people are sort of delirious when they are on all those drugs, but that is what I can't seem to get over. oh well, more next time! please answer...you seem like a very nice man and Dr.

thanks
doctor
Answered by Dr. Ivo Ditah (27 hours later)
Brief Answer:
You shouldn't hang unto things said in a delirious state!

Detailed Answer:
Hi,

1. You know your husband and pretty sure he wouldn't have said any such thing if he was okay. Why then would you want to hang unto what wasn't really coming from his true self. You can not let yourself be drowned by words said by someone who wasn't at his best. These drugs are really no joke and for sure he didn't mean that. Please, do justice to him and spare him of this innocent crime he's being held for.

2. Please, update me on the new antiD and how well that's coming along.

I hope this helps. Keep me posted. I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3994 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest ways to wean off Suboxone

Brief Answer: Yes, that's the best way to get off suboxone! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this accident you had. Abrupt discontinuation of suboxone will lead to withdrawal symptoms. This is a reason why tapering off by reducing the dosage progressively is the best approach. Like you've mentioned, it's better to be off these drugs if possible as they are habit forming. Give it a try and let's see how it works for you. I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.